High Wind, Guadalupe Mountains of Culberson County
- When
- November 23, 12:00 AM MST to 5:09 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
A shortwave trough moving over the region resulted in high winds in the Guadalupe and Davis Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A shortwave trough moving over the region resulted in high winds in the Guadalupe and Davis Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 22, 9:11 PM MST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1011 PM CST Sat Nov 22 2014
.DISCUSSION...
See 06z aviation discussion below.
&&
.AVIATION...
Generally expect VFR conditions for the next 24 hours. Winds will
be out of the southwest to west overnight and will become elevated
by 12z. Winds will continue to increase in strength throughout
the morning with gusts developing. By 21z, winds will have begun to
shift more towards the northwest and will be nearing 25-30 mph
sustained with higher gusts. After 00z, winds will weaken and turn
more northerly.
&&
.PREV DISCUSSION... /ISSUED 857 PM CST Sat Nov 22 2014/
UPDATE...
Update to add fog to the forecast over portions of the Permian
Basin and western Low Rolling Plains through midnight CST.
DISCUSSION...
Low level moisture has surged westward into the Permian Basin and
western Low Rolling Plains. This increase in moisture over rain
soaked ground has resulted in the formation of fog, some dense,
which continues to expand slowly westward. However, surface winds
will veer to the southwest and west through midnight in these areas
and advect drier air into the region. Therefore, expect fog to
dissipate from west to east with Scurry, Mitchell and Glasscock
counties clearing out midnight, or perhaps 1 am CST at the latest.
Will send an update to add to the forecast for the next few hours.
PREV DISCUSSION... /ISSUED 329 PM CST Sat Nov 22 2014/
DISCUSSION...
A series of equipment failures during this morning's thunderstorm
activity (and the needed 0.20" of rain) set things back some, but
this is what we know now. The cold core of the upper low sits just
about overhead. With the exit of the strong lower latitude system and
merger over the Midwestern States, strong cyclogenesis will occur,
and that will entail strong northwesterly winds across much of the
Permian Basin, the upper trans Pecos, and the southeastern New
Mexican plains Sunday. We've left the high wind watch up for the
Guadalupe and Davis Mountains areas for now. We've also left the
decision to fire up high wind warnings across the plains as well
depending on the strength of the surface pressure gradient. These
winds will subside Sunday night.
After this round of weather...nothing but sunny skies and above
normal temperatures through at least Black Friday. Chances for
precip are about nil and winds will remain out of the west to
northwest. In fact, high temp forecasts for Thanksgiving Day may be
warmer than forecast, if the new incoming data is close to being
correct. A beautiful week, certainly something to be thankful for.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH from 5 AM MST Sunday through Sunday evening FOR
THE FOLLOWING ZONES... Guadalupe Mountains of Eddy County.
TX...HIGH WIND WATCH from 6 AM CST /5 AM MST/ Sunday through Sunday
evening FOR THE FOLLOWING ZONES... Davis/Apache Mountains
Area...Guadalupe Mountains.
&&
99
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 938 PM CST SAT NOV 22 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-240345- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 938 PM CST SAT NOV 22 2014 /838 PM MST SAT NOV 22 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT PATCHY FOG, SOME DENSE, WILL AFFECT PORTIONS OF THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS THROUGH MIDNIGHT CST. DRIER AIR ON INCREASING WESTERLY WINDS WILL DISSIPATE THE FOG BY THEN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UPPER LEVEL LOW WILL BRING INCREASING WESTERLY WINDS ACROSS THE AREA SUNDAY. STRONG WINDS WILL BE POSSIBLE IN THE HIGHER ELEVATIONS OF THE DAVIS AND GUADALUPE MOUNTAINS WHERE A HIGH WIND WATCH IS IN EFFECT. WINDY CONDITIONS WILL RESULT IN ELEVATED FIRE DANGER SUNDAY AFTERNOON, ESPECIALLY OVER PORTIONS OF THE GUADALUPE MOUNTAINS, SOUTHEAST NEW MEXICO PLAINS, AND PERHAPS THE UPPER TRANS PECOS. THESE AREAS WILL HAVE MINIMUM AFTERNOON RH/S OF 15 TO 20 PERCENT AND SUSTAINED WIND SPEEDS IN EXCESS OF 20 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
5 high wind. Local standard time, as filed.
McDonald Observatory reported several gusts over 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, November 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544488, 544487, 544482, 544484, 544489.